Speeding up non-Markovian First Passage Percolation with a few extra edges

Alexey Medvedev, Gábor Pete

Résultats de recherche: Contribution à un journal/une revueArticle

8 Téléchargements (Pure)

Résumé

One model of real-life spreading processes is that of first-passage percolation (also called the SI model) on random graphs. Social interactions often follow bursty patterns, which are usually modelled with independent and identically distributed heavy-tailed passage times on edges. On the other hand, random graphs are often locally tree-like, and spreading on trees with leaves might be very slow due to bottleneck edges with huge passage times. Here we consider the SI model with passage times following a power-law distribution P(ξ>t)t with infinite mean. For any finite connected graph G with a root s, we find the largest number of vertices κ(G,s) that are infected in finite expected time, and prove that for every k≤κ(G,s), the expected time to infect k vertices is at most O(k 1/α). Then we show that adding a single edge from s to a random vertex in a random tree typically increases κ(T,s) from a bounded variable to a fraction of the size of , thus severely accelerating the process. We examine this acceleration effect on some natural models of random graphs: critical Galton - Watson trees conditioned to be large, uniform spanning trees of the complete graph, and on the largest cluster of near-critical Erdos-Rényi graphs. In particular, at the upper end of the critical window, the process is already much faster than exactly at criticality.

langue originaleAnglais
Pages (de - à)858-886
Nombre de pages29
journalAdvances in Applied Probability
Volume50
Numéro de publication3
Date de mise en ligne précoce31 août 2017
Les DOIs
étatPublié - 1 sept. 2018

    Empreinte digitale

Contient cette citation